A CASE REPORT ON METHOTREXATE OVERDOSE INDUCED ORAL ULCERATIVE MUCOSITIS AND PANCYTOPENIA
Shamna Haris*, Gowri Parvathy S. R. and Dr. Bincy Babu
Background: Methotrexate is a folic acid antagonist commonly used for Cancer therapy and for the management of several chronic inflammatory diseases. It functions by interfering with the cellular profileration and at high doses can cause increased risk for bleeding, infections and cytopenias. Case Presentation: In this case, a female patient aged 58 was admitted in the general medicine department with complaints of oral ulcer, mucositis and difficulty in food intake. She had a history of rheumatoid arthritis and was on treatment with methotrexate and folic acid. She had accidentally overdosed on 7.5mg of methotrexate twice daily for 1 week. She was managed with intravenous antibiotics, Inj Leucovorin 100mg intravenous every 6 hourly along with antacids and supportive care. Conclusion: The symptoms associated with accidental overdosing of Methotrexate was managed appropriately with administration of Leucovorin. The ulcerative mucositis and stomatitis was managed efficiently and the blood methotrexate level was below toxicity level. Patient had improved therapeutic outcome with the management provided.
Keywords: Methotrexate toxicity, Mucositis, Oral ulcer, Pancytopenia, Leucovorin.
[Full Text Article]